Inventiones mathematicae

, Volume 135, Issue 2, pp 233–272

Refined asymptotics for constant scalar curvature metrics with isolated singularities

  • Nick Korevaar
  • Rafe Mazzeo
  • Frank Pacard
  • Richard Schoen

DOI: 10.1007/s002220050285

Cite this article as:
Korevaar, N., Mazzeo, R., Pacard, F. et al. Invent math (1999) 135: 233. doi:10.1007/s002220050285


We consider the asymptotic behaviour of positive solutions u of the conformal scalar curvature equation, \(\), in the neighbourhood of isolated singularities in the standard Euclidean ball. Although asymptotic radial symmetry for such solutions was proved some time ago, [2], we present a much simpler and more geometric derivation of this fact. We also discuss a refinement, showing that any such solution is asymptotic to one of the deformed radial singular solutions. Finally we give some applications of these refined asymptotics, first to computing the global Pohožaev invariants of solutions on the sphere with isolated singularities, and then to the regularity of the moduli space of all such solutions.

Copyright information

© Springer-Verlag Berlin Heidelberg 1999

Authors and Affiliations

  • Nick Korevaar
    • 1
  • Rafe Mazzeo
    • 2
  • Frank Pacard
    • 3
  • Richard Schoen
    • 4
  1. 1.University of Utah, (e-mail:
  2. 2.Stanford University, (e-mail:
  3. 3.Université Paris XII, (e-mail:
  4. 4.Stanford University, (e-mail: